MAUDE Adverse Event Report: PENUMBRA, INC. INDIGO SYSTEM SEPARATOR 6; DXE

PENUMBRA, INC. INDIGO SYSTEM SEPARATOR 6; DXE
Model Number SEP6
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/20/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure in the anterior tibial artery using an indigo system separator 6 (sep6), an indigo system aspiration catheter 6 (cat6), and a non-penumbra sheath.During the procedure, the physician completed several passes using the sep6 and cat6.Upon removal of the sep6, the physician noticed that the bulb of the sep6 was missing.Under x-ray, the physician noticed that the bulb was inside the vessel; therefore, the broken bulb of the sep6 was aspirated out using the cat6.The procedure was completed using the same cat6 and same sheath.There was no report of an adverse effect to the patient.

Brand Name
INDIGO SYSTEM SEPARATOR 6
Common Device Name
DXE
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key10466481
Report Number3005168196-2020-01313
Device Sequence Number16917262
Product Code DXE
UDI-Device Identifier00814548016146
UDI-Public00814548016146
Combination Product (Y/N)Y
Initial Reporter CountryTH
PMA/510(K) Number
K160533
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/20/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/11/2020
Device Model NumberSEP6
Device Catalogue NumberSEP6
Device Lot NumberF80963
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/20/2020
Initial Report FDA Received Date08/28/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age50 YR
Date Report Sent to FDA01/01/2005